Doxycycline induced esophageal injury: Case report


Yilmaz O., Bilgic Y., BİLEN Y., OKÇU N.

TURKIYE KLINIKLERI TIP BILIMLERI DERGISI, vol.28, no.4, pp.569-571, 2008 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 28 Issue: 4
  • Publication Date: 2008
  • Journal Name: TURKIYE KLINIKLERI TIP BILIMLERI DERGISI
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.569-571
  • Ataturk University Affiliated: Yes

Abstract

Drug-induced esophagitis is a rare complication of certain drugs including antibiotics and anti-inflammatory agents used in medical therapy. A 28 year-old woman presented to our hospital with an acute onset severe retrosternal pain, odynophagia and dysphagia after using doxycycline for her genital infection. Her history included drug ingestion with a small amount of water. Endoscopic examination detected deep ulcerations at the middle third of esophagus. Apparent improvement in her symptoms started 3 days after initiation of omeprazole following discontinuation of doxycycline. Pills are a preventable cause of esophageal injury. Drug-induced esophagitis is not uncommon with certain drugs and use of this drug should be investigated in patients presenting with retrosternal pain.